A 13 year old male who uses insulin to control his type 1 diabetes experiences

A 13 year old male who uses insulin to control his

  • Walden University
  • NURS 6501N
  • Test Prep
  • marcusqrnp
  • 42
  • 100% (4) 4 out of 4 people found this document helpful

This preview shows page 36 - 39 out of 42 pages.

109A 13-year-old male who uses insulin to control his type 1 diabetes experiences hunger, lightheadedness, tachycardia, pallor, headache, and confusion during gym class. The most probable cause of these symptoms is: a.Hyperglycemia resulting from incorrect insulin administrationb.Dawn phenomenon caused by eating a snack before gym classc.Hypoglycemia caused by increased exercised.Somogyi effect caused by insulin sensitivityThe boy is experiencing hypoglycemia due to increased glucose utilization with exercise.The boy is experiencing hypoglycemia, not hyperglycemia. Study These Flashcards C
Image of page 36
The boy is experiencing hypoglycemia, not dawn phenomenon, which occurs as an early morning rise in blood glucose concentration with no hypoglycemia during the night.The Somogyi effect is a combination of hypoglycemia with rebound hyperglycemia. 110A 55-year-old female is admitted to the medical unit for complications of long-term, poorly controlled type 2 DM. Which of the following would the nurse expect to find in addition to elevated glucose? 111When a staff member asks the nurse what causes the chronic complications of DM such as microvascular and macrovascular disease, how should the nurse respond? These complications are primarily related to: Study These Flashcards B 112A nurse checks lab results as both Cushing syndrome and Addison disease can manifest with elevated levels of:
Image of page 37
Image of page 38
Image of page 39

You've reached the end of your free preview.

Want to read all 42 pages?

  • Fall '17
  • keisha lovence

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture